Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with BFS. Have PVC's, had hepatitis. Having vision problem. Chances of MS?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2446 Questions
I am a 39 year old male
I havent had much trouble with my health-
I was diagnosed with BFS- I get twitching in my calves-
I also have PVC's that dont really bother me at all-
Other than that I have had no real trouble-
I got some travel vaccinations in October -
Hep A on Oct 15 and Hep B first shot on OCt 28 or around there-

After getting HEP A I felt dizzy and head pressure the next morning- this continued all week- the next week I got the Hep B shot- I then noticed a few days later- a strange sensation when walking almost like I was being pushed forward- or going up and down- possibly floating-
I went to ENT in Huntsville, AL- and they didnt see an ear infection- were concerned so gave me an MRI- or ordered one for me-
the MRI- was clear but showed sinusitis- the ones to the left and right of nose- maxillary- or something like that-
I then took a full 10 day course of AMox- i think it was
I then went on my trip to SE Asia were I felt strange the entire trip- got back home and went to primary doctor
I went to primary doctor and he thought it might be the sinusitis that caused it- and said lets watch it and see what happens and maybe then send me to a neuro-
My back has irritated me some during this- just feels sore- dont know if it is a connected symptom or if i am just searching to see what is wrong-
also i feel like at times I cant focus well with my eyes- I went to optomotrist and opthomologist and they said I may be slightly far sighted- but saw nothing strange with eyes- pressure was good and all- I told the opthomologist I was concerned about MS- he didnt see anything concerning to him-
Any thoughts to what could be going on?
I am concerned- it has been almost 50 days-
I am nervous I have had a weird vaccination response that has messed me up?
Do you think that is possible? Could it eventually go away on own?
Curious to see your thoughts-
Posted Tue, 8 Jan 2013 in Brain and Spine
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. Even if this is a reaction to a vaccination, there is nothing that can be done except to treat the symptoms. Vaccination reactions are rare with Hep A and should subside on their own. Which type of Hep A vaccine did you receive (Inactivated or live attenuated)? Hep B vaccination is a killed virus protein. Thiomersal is a preservative that is implicated in many vaccine reactions. Hence you may clarify these points from your physician.

2. Have you had any blood test including Liver function tests ? Normal blood tests and a normal MRI greatly reduces the chances of a serious disorder. Demyelination due to Multiple Sclerosis is easily picked up on MRI Scans.

3. Sinusitis may also cause all these symptoms. Get a CT PNS (Para Nasal Sinuses) done. You may share the scan images (not the reports) here.

4. BFS is a diagnosis of exclusion and may also contribute to this general feeling of illness.

5. Since a couple of months have passed, nothing serious is expected. This should pass on it's own. You do not seem to have true vertigo (spinning). Unsteadiness while walking is less likely to be an ear related symptom, where dizziness occurs more on change of head position.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: Diagnosed with BFS. Have PVC's, had hepatitis. Having vision problem. Chances of MS? 22 hours later
One of the strangest things with my symptoms is my eyes-
At times I feel I cant focus well on things- it gives me a dizzy, disoriented feeling when this takes place- Could this be caused by sinuses?

Its like I can go from outside into the house into my hallway and the change of environment makes my eyes have a harder time focusing- Going from big room to small room- hallway to open room- turning from one wall to another one further away- almost like my depth perception or something calculating distance or focus is off- Could sinusitis affect this?

Is it possible that the 10 days of antibiotic would make no difference in my symptoms?

is it possible that my symptoms have almost remained same for almost two months even while taking over counter sinus meds like Claritin, Allegra, and Zertec- not all at the same time

I feel strange in my back as well with some of this-

With a normal MRI of the brain does that usually rule out MS with a high degree of probability?

If it is due to the vaccinations- do you feel it will eventually go away? I know it is just your best guess, but I would be interested in knowing

Just thought i would give you some more info and get your thoughts

Answered by Dr. Sumit Bhatti 23 hours later

Thank you for writing back.

1. Chronic Sinusitis is one of the reasons than can cause the light headed, dizzy and disoriented feeling. Get the above mentioned investigations to rule out sinusitis and nasal disease.

2. If the sinusitis and nasal problem is allergic, intrinsic (vasomotor)fungal or viral, then the antibiotics would make no difference.

3. Get an Eye Specialist's opinion. Get a retinal examination and a perimetry done. It is common to develop vision deterioration by the age of 40 years. Get a Neurologist's opinion and your routine blood tests done to check the hemoglobin, blood sugar and serum electrolyte levels checked along with your blood pressure.

4. If anti-allergic medication did not help, the problem may be vasomotor/ intrinsic or autoimmune in nature.

5. The strange feeling in your back may be calcium, Vitamin D deficiency. It should be investigated by an orthopedic or a Spine Specialist.

6. A normal MRI will rule out Multiple Sclerosis.This should be combined with Spinal Lumbar Puncture for CSF (Cerebro-Spinal Fluid study and NCS (Nerve Conduction Studies).

7. If this is due to the vaccines or their preservatives, it should go away.

8. We can discuss the options after the test results.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor